News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: taking birth control pills while on depo to stop bleeding


 cocodoll73 - Tue Mar 09, 2010 11:17 pm

I had a depo shot jan. 28. The bleeding was excessive so the doctor put me on birth control pills (ortho novum-lo), i've been taking them almost two weeks but the bleeding has not stopped completly, i still need to wear a pantyliner. I have a lite brown watery non-smelling discharge, will this go away completly soon?
 Dr. Chan Lowe - Tue Mar 30, 2010 9:13 pm

User avatar Hello Cocodoll73,

Increased bleeding subsequent to the depo shot is very common. I advise my patients that after the shot they may have no bleeding, heavy bleeding, light bleeding, or basically any possible combination of those. About 50% or so of women no longer have menses after 6 months and greater than 75% will stop after about 9 months on the shot.

As long as the bleeding is slowing this is probably still within the realm of normal. Some women, though can have such significant bleeding it can lead to a pretty severe anemia. If you find that you are tired, short of breath, your heart rate is fast or you seem quite pale (or are otherwise concerned) I would recommend you follow up with your doctor again to consider testing for anemia.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here